6 doctors weighed in:

My wife has had mirena (levonorgestrel) for 7 months and has had light periods every month, today has started very heavy. Should we get this checked out orwait a few?

6 doctors weighed in
Dr. Jeff Livingston
Obstetrics & Gynecology
4 doctors agree

In brief: Get checked

Most likely everything is fine but i like to check the location of the iud by exam and ultrasound when there is a distinct change in the bleeding pattern.

In brief: Get checked

Most likely everything is fine but i like to check the location of the iud by exam and ultrasound when there is a distinct change in the bleeding pattern.
Dr. Jeff Livingston
Dr. Jeff Livingston
Thank
Dr. Gregory Hines
Family Medicine
3 doctors agree

In brief: Not unusual

Mirena (levonorgestrel) can cause irregular periods, sometimes heavy and sometimes light.
That is not unusual. Give it time and it should improve on its own.

In brief: Not unusual

Mirena (levonorgestrel) can cause irregular periods, sometimes heavy and sometimes light.
That is not unusual. Give it time and it should improve on its own.
Dr. Gregory Hines
Dr. Gregory Hines
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
27 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors